Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 64, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 13, 2002, 10:57 AM CDT for Jack County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2002, 10:57 AM CDT (15:57 UTC)
- Expired
- Apr 13, 2002, 12:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 116 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 11:45 AM CDT | Hail 1.75 | Perrin, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 10:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 131557 SVRFTW TXC237-131700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1057 AM CDT SAT APR 13 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACK COUNTY IN NORTH CENTRAL TEXAS * UNTIL NOON CDT * AT 1057 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF JACKSBORO...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSBORO AROUND 1120 AM CDT LARGE HAIL AND DAMAGING WINDS TO AT LEAST 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3345 9841 3302 9840 3300 9791 3346 9794
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 10:52 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 13, 10:52 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1052 AM CDT SAT APR 13 2002 MCS EXPECTED TO AFFECT AT LEAST THE NORTHERN HALF OF NORTH CENTRAL TEXAS THROUGH THE EVENING HOURS GIVEN THE STEEP MID LEVEL LAPSE RATES...H850 INFLOW JET ACROSS THE WESTERN HALF...AND LINGERING OLD THUNDERSTORM BOUNDARY TO FOCUS CONVECTION. 12Z FWD SOUNDING INDICATED HUGE CAPES IN EXCESS OF 2500 J/KG BUT THE WIND PROFILE A BIT UNORGANIZED IN SPEED AND DIRECTIONF FOR A SIGNIFICANT OUTBREAK OF SEVERE WEATHER. VAD WIND PROFILES OVER WESTERN PORTIONS REMAIN A BIT MORE FAVORABLE FOR A FEW SUPERCELLS. DIFFERENTIAL HEATING WILL AID THUNDERSTORM DEVELOPMENT FURTHER SOUTH TOWARD THE DFW METROPLEX IN THE AFTERNOON...ALONG YESTERDAYS OLD OUTFLOW BOUNDARY. WILL ADJUST POPS AND TEMPERATURES IN THE RAIN-COOLED AIR FOR TODAY. .FWD...NONE. ...48...
In the hours before
Special weather statement, Apr 13, 5:03 AM CDT, 5 hours 54 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 503 AM CDT SAT APR 13 2002 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE RED RIVER VALLEY TODAY...MAINLY ALONG AND NORTH OF A LINE FROM GRAHAM...TO LEWISVILLE...AND SULPHUR SPRINGS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS TODAY. A COMPLEX OF SEVERE THUNDERSTORMS...LOCATED OVER THE TEXAS PANHANDLE EARLY THIS MORNING...WILL MOVE EAST AND SOUTHEAST INTO THE WESTERN RED RIVER VALLEY BY DAYBREAK. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE THUNDERSTORMS AS THEY MOVE INTO NORTH TEXAS. BY EARLY AFTERNOON...ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR ALONG ONE OR MORE OUTFLOW BOUNDARIES GENERATED BY THIS MORNINGS ACTIVITY. THESE THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA...IMPACTING PORTIONS OF THE DALLAS-FORT WORTH AND WACO AREAS THIS AFTERNOON AND EVENING. ALTHOUGH THE PRIMARY SEVERE WEATHER THREATS WILL BE FORM LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ...AN ISOLATED TORNADO OR TWO COULD OCCUR. SPOTTER ACTIVATION MAY BE REQUIRED AS EARLY AS 10 AM IN WESTERN AREAS OF NORTH TEXAS...AND WILL LIKELY BE REQUIRED LATER IN THE DAY ACROSS THE REST OF THE REGION. STAY TUNED TO COMMERCIAL RADIO... TV...OR NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER SITUATION.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:12 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 48 min |
| Apr 13, 10:18 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 57 min |
| Apr 13, 10:54 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 66 min |
| Apr 13, 11:20 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.